Alert archive / Alabama / River Flood Warnings in 2021
River Flood Warning 16, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Apr 8, 2021, 7:27 PM CDT for Madison County, Alabama. It took effect at Apr 8, 2021, 9:45 PM CDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2021, 7:27 PM CDT (00:27 UTC)
- In effect from
- Apr 8, 2021, 9:45 PM CDT
- Expired
- Apr 9, 2021, 1:40 PM CDT
- In force
- 16 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River (AL) at Brownsboro (BSBA1). The gauge peaked at 18.55 ft at Apr 9, 2021, 4:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03575100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
619
WGUS44 KHUN 090027
FLWHUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Huntsville AL
727 PM CDT Thu Apr 8 2021
...The National Weather Service in Huntsville AL has issued a Flood
Warning for the following rivers in Alabama...
Flint River at Brownsboro affecting Madison County.
For the FLINT RIVER...including Brownsboro...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
&&
ALC089-091230-
/O.NEW.KHUN.FL.W.0016.210409T0331Z-210410T0139Z/
/BSBA1.1.ER.210409T0331Z.210409T1200Z.210409T1938Z.NO/
727 PM CDT Thu Apr 8 2021
The National Weather Service in Huntsville has issued a
* Flood Warning for
the Flint River at Brownsboro.
* From this evening to Friday evening.
* At 6:30 PM CDT Thursday the stage was 16.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 17.5 feet tomorrow morning. It will
then fall below flood stage early tomorrow afternoon.
* Impact...At 17.0 feet, Water floods a large field on the upstream
left bank and is flooding large portions of the downstream left
bank.
* Flood History...This crest compares to a previous crest of 17.5
feet on 01/15/2020.
&&
LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647
3454 8655
$$
GH4 follow-up statements
742
WGUS84 KHUN 090245
FLSHUN
Flood Statement
National Weather Service Huntsville AL
945 PM CDT Thu Apr 8 2021
...The Flood Warning is extended for the following rivers in
Alabama...
Flint River at Brownsboro affecting Madison County.
For the FLINT RIVER...including Brownsboro...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
&&
ALC089-091445-
/O.EXT.KHUN.FL.W.0016.210409T0245Z-210410T0248Z/
/BSBA1.1.ER.210409T0056Z.210409T1200Z.210409T2048Z.NO/
945 PM CDT Thu Apr 8 2021
...The Flood Warning is now in effect until late tomorrow evening...
The Flood Warning continues for
the Flint River at Brownsboro.
* From this evening to Friday evening.
* At 8:30 PM CDT Thursday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:30 PM CDT Thursday was 17.1 feet.
* Forecast...The river is expected to rise to a crest of 18.0 feet
tomorrow morning. It will then fall below flood stage tomorrow
afternoon.
* Impact...At 17.0 feet, Water floods a large field on the upstream
left bank and is flooding large portions of the downstream left
bank.
* Flood History...This crest compares to a previous crest of 17.9
feet on 01/15/2020.
&&
LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647
3454 8655
$$
GH191
WGUS84 KHUN 091158
FLSHUN
Flood Statement
National Weather Service Huntsville AL
658 AM CDT Fri Apr 9 2021
...The Flood Warning continues for the following rivers in Alabama...
Flint River at Brownsboro affecting Madison County.
For the FLINT RIVER...including Brownsboro...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 700 PM CDT.
&&
ALC089-100000-
/O.CON.KHUN.FL.W.0016.000000T0000Z-210410T0248Z/
/BSBA1.1.ER.210409T0056Z.210409T1200Z.210409T2048Z.NO/
658 AM CDT Fri Apr 9 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Flint River at Brownsboro.
* Until this evening.
* At 8:30 PM CDT Thursday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 6:30 AM CDT Friday was 18.6 feet.
* Forecast...The river has crested and will continue to fall below
flood stage by late this afternoon.
* Impact...At 17.0 feet, Water floods a large field on the upstream
left bank and is flooding large portions of the downstream left
bank.
* Flood History...This crest compares to a previous crest of 17.9
feet on 01/15/2020.
&&
LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647
3454 8655
$$
70/DD953
WGUS84 KHUN 091459
FLSHUN
Flood Statement
National Weather Service Huntsville AL
959 AM CDT Fri Apr 9 2021
...The Flood Warning continues for the following rivers in Alabama...
Flint River at Brownsboro affecting Madison County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 415 PM CDT.
&&
ALC089-092115-
/O.EXT.KHUN.FL.W.0016.000000T0000Z-210409T2106Z/
/BSBA1.1.ER.210409T0056Z.210409T0815Z.210409T1506Z.NO/
959 AM CDT Fri Apr 9 2021
...The Flood Warning is now in effect until late this afternoon...
The Flood Warning continues for
the Flint River at Brownsboro.
* Until this afternoon.
* At 9:30 AM CDT Friday the stage was 17.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:30 AM CDT Friday was 18.6 feet.
* Forecast...The river is expected to fall below flood stage late
this morning and continue falling to 10.1 feet Wednesday morning.
* Impact...At 17.0 feet, Water floods a large field on the upstream
left bank and is flooding large portions of the downstream left
bank.
* Flood History...This crest compares to a previous crest of 17.2
feet on 12/31/2019.
&&
LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647
3454 8655
$$
30433
WGUS84 KHUN 091840
FLSHUN
Flood Statement
National Weather Service Huntsville AL
140 PM CDT Fri Apr 9 2021
...The Flood Warning is cancelled for the following rivers in
Alabama...
Flint River at Brownsboro affecting Madison County.
ALC089-091945-
/O.CAN.KHUN.FL.W.0016.000000T0000Z-210409T1840Z/
/BSBA1.1.ER.210409T0056Z.210409T0815Z.210409T1506Z.NO/
140 PM CDT Fri Apr 9 2021
...The Flood Warning for the Flint River at Brownsboro has been
cancelled...
The Flood Warning is cancelled for
the Flint River at Brownsboro.
* At 12:30 PM CDT Friday the stage was 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to a crest of 15.7 feet
early Sunday morning.
&&
LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647
3454 8655
$$
25What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Apr 8, 5:36 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 8, 5:36 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 536 PM CDT Thu Apr 8 2021 .UPDATE... For 00Z TAFS. && .NEAR TERM...(Tonight) Issued at 248 PM CDT Thu Apr 8 2021 Skies are finally scattering out this afternoon as a weak cold front, characterized more by lower dewpoints than temperatures or a wind shift, pushes southeast through the TN Valley. Clearing skies and relaxed winds will make for a pleasant evening as low temperatures drop into the low to mid 50s. .SHORT TERM...(Friday through Saturday) Issued at 248 PM CDT Thu Apr 8 2021 An active period awaits us in the short term. The cold front from earlier today will stall over central Alabama. Its parent low and associated upper level cutoff low will continue to track northeast as they rotate around a second shortwave trough over the High Plains. A split flow jet structure aloft creates a complex synoptic pattern with an even more complex severe weather setup. On Friday, the subtropical jet will push a shortwave trough from California into the Southern Plains in more zonal flow aloft. As this trough tracks toward the Southeast, a surface low will generate over Texas. With the tightening low level pressure gradient, southerly surface winds will gust near 20 mph tomorrow afternoon. Additionally, the northern stream jet will push the High Plains shortwave trough into the Central Plains and intensify it into another cutoff low. The trickiest part of this forecast is how this new cutoff low interacts with the shortwave trough, and unfortunately, there is not very high confidence in a solution at this time. What we are able to identify at this time is that the environment will be primed for severe weather over the TN Valley. In spite of lacking deep southerly flow, moisture availability will be more than sufficient for deep, moist convection. Additionally, an elevated mixed layer (EML) will accompany the Texas-originated surface low as it tracks into the Southeast, providing steep mid-level lapse rates, large values of CAPE, and introducing a threat for large hail. Lastly, an intensifying southwesterly low level jet on the magnitude of 50-60 kts will precede the surface low and its attendant cold front. This will elongate hodographs and allow the large CAPE from the EML to be surface-based. An initial and smaller MCS will track through the Deep South based on the track of the shortwave trough on Friday evening. This is currently our greatest source of uncertainty, because global guidance, ensemble guidance, and CAMs show this line tracking anywhere from along the Gulf Coast to directly over the TN Valley. Threats with this first round will be large hail, damaging winds, and tornadoes. There is higher confidence in a second, much larger QLCS tracking through the Southeast late Friday night into Saturday morning. Regardless of the track of the initial MCS, this second line will be severe with damaging winds, potentially over 70 mph, large hail, and again tornadoes will be possible. This line of storms looks to enter Northwest AL as early as midnight Saturday, but most likely around 4 AM, and then not exit northeast AL until Saturday around mid-morning, but potentially as late as noon. Showers will be possible through Saturday evening, as the cold front itself does not push through until Saturday night. With multiple rounds of heavy rainfall, most areas will see at least 2" of rainfall, with some areas seeing higher amounts. Due to mostly saturated soils, flash flooding will be possible. Now for the important part: what could go wrong? It is worth noting that any guidance that pushes that initial MCS south of our area has a weaker, yet still severe, second QLCS that tracks through the TN Valley. Additionally, it is possible that should the initial MCS track through the TN Valley, it creates a rain-cooled environment that is not surface-based and reduces the severity of the second round QLCS. Regardless, it is important to treat this as though both rounds will be severe. Careful mesoscale analysis of corfidi vectors, steering flow, and any theta e ridges will be essential as we try to predict with a few hours' notice where the MCS may track. As we have seen multiple instances of in the summer, MCS tracks are often not well represented in CAMs and will need to be relied upon more with careful observational analysis. .LONG TERM...(Saturday night through Wednesday) Issued at 248 PM CDT Thu Apr 8 2021 With great relief, the cold front will push through the region overnight on Saturday and usher in a pleasant end to the weekend and beginning of next week. As the cutoff low lifts into the Great Lakes region, surface high pressure slides in from the west, keeping skies mostly clear. Slight upper level ridging will cause temperatures to warm from the low 70s on Sunday into the upper 70s on Monday. A weaker cutoff low and surface low over the Great Lakes will send a cold front through the Southeast early next week. Fortunately, limited moisture and return flow will keep the forecast dry, and we will cool back down to near seasonal normals with highs in the low 70s on Tuesday and Wednesday. Rain chances increase late next week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 536 PM CDT Thu Apr 8 2021 Southwest winds will gust at 14-18kt through 02Z, then diminish to around 5-6kt. VFR conditions are expected through the period. The exception will be isolated to scattered TSRA that develop by 21Z, which could drop conditions to MVFR or IFR briefly. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...30 SHORT TERM...30 LONG TERM...30 AVIATION...17 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Apr 8, 2:39 PM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 239 PM CDT Thu Apr 8 2021 ALZ001>010-016-TNZ076-096-097-091045- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 239 PM CDT Thu Apr 8 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Additional heavy rainfall and thunderstorms are likely to begin late Friday, as another cold front approaches from the west. Some of these storms may become strong to severe late Friday night into Saturday ahead of a cold front that will move eastward across the region. Damaging winds will be the main threat with any severe storms, but some large hail and a few tornadoes cannot be ruled out. Multiple rounds of heavy rainfall may also result in localized or minor flooding on some roads and in low lying areas. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Local storm report, Apr 8, 4:43 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
443 PM CDT THU APR 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM NON-TSTM WND DMG 7 SW TUSCUMBIA 34.65N 87.80W
04/08/2021 COLBERT AL 911 CALL CENTER
A TREE WAS KNOCKED DOWN AT 2290 HAWK PRIDE
MOUNTAIN ROAD.
&&The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 1:04 PM CDT | Special Weather Statement | HUN | Cullman | 56 min |
| Apr 9, 1:41 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone | 34 min |
| Apr 9, 2:12 PM CDT | Special Weather Statement | HUN | Limestone | 48 min |
| Apr 9, 2:23 PM CDT | Special Weather Statement | HUN | DeKalb | 52 min |
| Apr 9, 2:33 PM CDT | Special Weather Statement | HUN | Cullman | 42 min |
| Apr 9, 2:40 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 25 min |
| Apr 9, 2:46 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 29 min |
| Apr 9, 3:09 PM CDT | Special Weather Statement | HUN | Madison | 51 min |
| Apr 9, 3:45 PM CDT | Special Weather Statement | HUN | Cullman | 45 min |
| Apr 9, 3:47 PM CDT | Special Weather Statement | HUN | Morgan | 43 min |
| Apr 9, 3:52 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 38 min |
| Apr 9, 4:10 PM CDT | Special Weather Statement | HUN | Limestone | 35 min |
Nearby
River Flood Warnings in Alabama, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.